MAUDE Adverse Event Report: K2M, INC. SCREW; SIZE Ø6.0X28 MM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

K2M, INC. SCREW; SIZE Ø6.0X28 MM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 1201-16028
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted in patient.
 
Event or Problem Description
It was reported that during a routine post-op follow-up x-ray, the surgeon noted a cayman screw backed out.The screw remains implanted in the patient.Revision surgery is not planned at this time.This record represents 2 of 2 screws.
 
Additional Manufacturer Narrative
Correction: updated from 'stryker spine- leesburg' to 'k2m, inc.' visual, dimensional, material and functional analysis could not be performed as the device was not returned.Lateral x-rays were supplied and review of post-operative x-rays indicate that two screws had backed out of a cayman anterior lumbar plate.It was observed that the screw shafts had shifted in the caudal direction.A review of the device history and complaint history records could not be performed as a valid lot code was not provided and could not be obtained.Per surgical technique: internal fixation devices are load sharing devices which maintain alignment until healing occurs.If healing is delayed or does not occur the implant could eventually break, bend or loosen.Loads produced by load bearing and activity levels will impact the longevity of the implant.Metallic implants can loosen, fracture, corrode, migrate, cause pain, or stress shield bone even after a bone has healed.If an implant remains implanted after complete healing, it can actually increase the risk of refracture in an active individual.The surgeon should weigh the risks versus benefits when deciding whether to remove the implant.Implant removal should be followed by adequate postoperative management to avoid refracture.Periodic x-rays for at least the first year postoperatively are recommended for close comparison with postoperative conditions to detect any evidence of changes in position, nonunion, loosening, and bending or cracking of components.With evidence of these conditions, patients should be closely observed, the possibilities of further deterioration evaluated, and the benefits of reduced activity and/or early revision considered.It appears the vertebral body at l2, where the subject screws were implanted, shifted caudally, causing the subject screws to also shift.Lateral x-rays also revealed that a cage was positioned at l3-l4.It is possible that lack of posterior fixation lead to residual motion within the construct and caused the vertebral body to subside.
 
Event or Problem Description

Brand Name
SCREW; SIZE Ø6.0X28 MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key8803824
Report Number3004774118-2019-00070
Device Sequence Number16817643
Product Code KWQ
UDI-Device Identifier10888857018617
UDI-Public10888857018617
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K081380
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1201-16028
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/19/2019
Supplement Date Received by Manufacturer11/25/2019
Initial Report FDA Received Date07/18/2019
Supplement Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1